Alert archive / California / Wind Advisories in 2006

Wind Advisory 28, NWS Medford, OR

November 25, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Nov 25, 2006, 2:16 PM PST for Siskiyou County, California. It took effect at Nov 26, 2006, 4:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2006, 2:16 PM PST (22:16 UTC)
In effect from
Nov 26, 2006, 4:00 AM PST
Expired
Nov 26, 2006, 2:13 PM PST
In force
10 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 252216
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
216 PM PST SAT NOV 25 2006

ORZ021-022-260630-
/O.UPG.KMFR.HW.A.0018.061126T1200Z-061126T2100Z/
/O.NEW.KMFR.HW.W.0027.061126T0900Z-061126T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
216 PM PST SAT NOV 25 2006

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL MOVE ONSHORE SUNDAY. STRONG SOUTH WINDS AHEAD
OF THE FRONT WILL INCREASE TO 40 MPH WITH GUSTS UP TO 60 MPH ALONG
THE DOUGLAS...COOS...AND CURRY COUNTY COASTS SHORTLY AFTER MIDNIGHT
AND CONTINUE INTO LATE SUNDAY MORNING. THE STRONGEST WINDS WILL BE
FROM GOLD BEACH NORTHWARD. WINDS ARE EXPECTED TO DECREASE TO AROUND
15 MPH BY SUNDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-260630-
/O.NEW.KMFR.WI.Y.0028.061126T0900Z-061126T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
216 PM PST SAT NOV 25 2006

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST SUNDAY. 

A COLD FRONT WILL BRING GUSTY SOUTH WINDS TO THE SHASTA VALLEY
FROM LATE TONIGHT. SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
BEGINS SHORTLY AFTER MIDNIGHT AND CONTINUE INTO SUNDAY AFTERNOON.
THE STRONGEST WINDS WILL BE IN THE SOUTH END OF THE VALLEY NEAR
WEED. WINDS ARE EXPECTED TO SUBSIDE TO 15 MPH BY SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB
3 follow-up statements
000 
WWUS76 KMFR 261123
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
323 AM PST SUN NOV 26 2006

ORZ021-022-261800-
/O.CON.KMFR.HW.W.0027.000000T0000Z-061126T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
323 AM PST SUN NOV 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

A COLD FRONT WILL MOVE ONSHORE LATER THIS MORNING. SOUTH WINDS 30 TO 45
MPH GUSTING TO 60 MPH AHEAD OF THE FRONT WILL BECOME SOUTHWEST 15
TO 25 MPH AFTER THE FRONT MOVES INLAND. THE STRONGEST WINDS WILL OCCUR
FROM GOLD BEACH NORTHWARD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-261930-
/O.EXT.KMFR.WI.Y.0028.061126T1200Z-061126T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
323 AM PST SUN NOV 26 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.

A COLD FRONT WILL BRING GUSTY SOUTH WINDS TO THE SHASTA VALLEY
THIS MORNING. SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH
WILL DIMINISH TO 20 TO 30 MPH THIS AFTERNOON. THE STRONGEST WINDS
WILL BE IN THE SOUTH END OF THE VALLEY NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
000 
WWUS76 KMFR 261805
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1005 AM PST SUN NOV 26 2006

ORZ021-022-261915-
/O.EXP.KMFR.HW.W.0027.000000T0000Z-061126T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1005 AM PST SUN NOV 26 2006

...HIGH WIND WARNING HAS EXPIRED FOR THE SOUTH CENTRAL AND
SOUTHERN OREGON COAST...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR THE SOUTH CENTRAL AND
SOUTHERN OREGON COAST. SOUTH WINDS OF 20 TO 30 MPH WILL BECOME
NORTHWEST WINDS 15 TO 25 MPH BEHIND THE FRONT EARLY THIS AFTERNOON.

$$

CAZ081-262300-
/O.EXT.KMFR.WI.Y.0028.000000T0000Z-061126T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1005 AM PST SUN NOV 26 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR 
THE SHASTA VALLEY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR 
THE SHASTA VALLEY.

A COLD FRONT WILL BRING GUSTY SOUTH WINDS TO THE SHASTA VALLEY
THIS MORNING. SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
DIMINISH TO 20 TO 30 MPH THIS AFTERNOON. THE STRONGEST WINDS WILL
BE IN THE SOUTH END OF THE VALLEY NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SVEN
000 
WWUS76 KMFR 262213
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PST SUN NOV 26 2006

CAZ081-262315-
/O.CAN.KMFR.WI.Y.0028.000000T0000Z-061126T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
213 PM PST SUN NOV 26 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE WIND
ADVISORY FOR THE SHASTA VALLEY. 

WINDS HAVE DECREASED BELOW 20 MPH. AS A RESULT THE WIND ADVISORY
FOR THE SHASTA VALLEY WAS CANCELLED.

$$
FB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 25, 9:05 AM PST, 5 hours 11 minutes earlier.

Area forecast discussion, Nov 25, 9:05 AM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST SAT NOV 25 2006

.DISCUSSION...
THE WSR-88D RADAR SHOWS SCATTERED SHOWERS ACROSS THE FORECAST AREA
WITH SATELLITE IMAGERY SHOWING MORE CLOUDS MOVING INTO THE AREA IN
NORTHWEST FLOW ALOFT. THIS MORNING UPPER AIR SOUNDING SHOWED
FREEZING LEVEL WAS AROUND 4500 FEET. THIS PUT THE MORNING SNOW LEVEL
BETWEEN 3000-4000 FEET. NEW MODEL RUN IS CONSISTENT WITH A LONG WAVE
TROUGH DROPPING INTO THE PACIFIC NORTHWEST. A SURFACE LOW PRESSURE
IS EXPECTED TO MOVE ACROSS SOUTHERN WASHINGTON WITH THE COLD FRONT
MOVING ACROSS OUR FORECAST AREA SUNDAY. WILL CONTINUE WITH THE
CURRENT HIGH WIND WATCH FOR THE COAST EARLY SUNDAY AND MAY HAVE TO
UPGRADE TO A WARNING WITH THE AFTERNOON PACKAGE. WILL ALSO LEAVE THE
CURRENT WINTER STORM WATCH FOR NORTHERN CALIFORNIA ZONES FOR SUNDAY
AS IS WITH POSSIBLE UPGRADE THIS AFTERNOON.

&&

.AVIATION...VFR CONDITIONS INLAND EXCEPT FOR AREAS OF LOW CLOUDS AND
SNOW SHOWERS THAT MAY OBSCURED MOUNTAIN PEAKS. COAST WILL BE MVFR
THROUGH EARLY AFTERNOON WITH AREAS OF IFR DUE TO LOW CLOUDS AND
REDUCED VISIBILITY IN SHOWERS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE OR TO OR/CA
          BORDER 0-60 NM.
     HIGH WIND WATCH...SOUTH-CENTRAL AND SOUTHERN OREGON COASTS.

CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR/CA BORDER
          TO PT ST GEORGE CA 0-60 NM.
     WINTER STORM WATCH...SISKIYOU AND MODOC COUNTIES.

&&

FB
Hazardous weather outlook, Nov 25, 4:30 AM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
430 AM PST SAT NOV 25 2006

ORZ021-022-261230-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
430 AM PST SAT NOV 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT. SEE HIGH WIND WATCH
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WIND WATCH CONTINUES THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080>085-261230-
CENTRAL SISKIYOU COUNTY-MODOC COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
430 AM PST SAT NOV 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:09 PM PSTHeavy Snow WarningMFRSiskiyou12 hr
Nov 25, 3:09 PM PSTSnow AdvisoryMFRModoc, Siskiyou67 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.